MAUDE Adverse Event Report: MECTRON S.P.A. PIEZOSURGERY; OT7S-4, INSERT TO PIEZOSURGERY

MECTRON S.P.A. PIEZOSURGERY; OT7S-4, INSERT TO PIEZOSURGERY
Model Number OTS7-4
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The risk of insert tip breakage has already been identified and is clearly mentioned within our instruction of use for piezosurgery inserts and within our risk analysis.This kind of breakage could be cause by several factors.Nevertheless, we did not receive enough information to provide a final conclusion.The dentist must refer to recommendations included in the user manual, about the safety requirements during use, where it is recommended to check in case of breakage of the insert tip that no fragments remain in the treated part and to efficiently aspirate and remove such parts.The broken insert tip was not returned to the manufacturer for investigation and the information provided was not sufficient.Despite several reminders to the doctor, our distributor did not succeed in convincing the dentist to remove the fragment from the bone and provide information about the current health status of the patient.Device not returned by doctor.
 
Event or Problem Description
Doctor was performing an alveolar ridge split.Doctor broke the insert tip in patient bone.Doctor placed dental implant.Doctor took dental x-rays and observed broken insert tip in bon in x-ray.Doctor removed implant and attempted to retrieve broken insert tip.Doctor was unable to retrieve insert tip.Doctor replaced dental implant.Doctor contacted piezosurgery incorporated for advice on how to proceed.Doctor was advised to remove the broken insert tip.Doctor stated that because the insert tip is composed of similar material to that of surgical steel and titanium in wires and other dental hardware that is made to remain in the body, that he would leave the insert tip in the bone of the patient and monitor the patient.Piezosurgery incorporated indicated that the device manual explicitly states to remove insert fragments.Doctor stated that to remove the tip insert, he would have to abort his procedure.Piezosurgery incorporated advised the doctor to abort the procedure.Piezosurgery incorporated stated that it would report the event and sent the doctor rma paperwork and adverse event forms to fill out.Doctor failed to return email, phone calls, and certified mail correspondence, as well as any patient information or associated paperwork.Therefore, no patient information has been listed in this form.The piezosurgery 3 device was used with the ot7s-4 insert tip (insert tip was purchased in 2011).

Brand Name
PIEZOSURGERY
Common Device Name
OT7S-4, INSERT TO PIEZOSURGERY
Manufacturer (Section D)
MECTRON S.P.A.
via loreto 15/a, 16042 carasco
genova,
IT 
MDR Report Key6330142
Report Number3003933619-2017-00001
Device Sequence Number10907534
Product Code DZI
UDI-Device IdentifierE322033700140
UDI-PublicE322033700140
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091227
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Dentist
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 01/23/2017
Report Date (Section F) 01/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Dentist
Device Model NumberOTS7-4
Device Catalogue Number03370014
Device Lot Number11/00153
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date11/15/2016
Device Age5 YR
Event Location Outpatient Treatment Facility
Date Report to Manufacturer01/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2017
Initial Report FDA Received Date02/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age39 YR
Date Report Sent to FDA01/23/2017